MAUDE Adverse Event Report: BIOMET 3I 3I T3 TAPERED IMPLANT 6/5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 TAPERED IMPLANT 6/5 X 11.5MM; DENTAL IMPLANT
Catalog Number BOPT6511
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint (b)(4).
 
Event or Problem Description
Customer reported surgical site was prepared for a 6.0mmx11.5mm, type i bone from furcal bone.Osteotomy was tapped.Implant would not seat completely.In the attempt to remove, the internal hex striped.
 
Additional Manufacturer Narrative
This report is being submitted to report additional information.Customer provided additional details about the event.
 
Event or Problem Description
Dense bone tap was used, but the implant would not seat completely into osteotomy.The implant would not go further and would not come out.As result, i damaged the internal hex.I had to use a handpiece to cut around the implant to remove.The site was grafted with puros cortical and an ossix(+) membrane and primary closure.Tooth 19.
 
Event or Problem Description
No additional or corrected information to report.
 
Additional Manufacturer Narrative
This report is being submitted to report additional information.Zimvie received one implant for evaluation.Visual evaluation of the as returned device identified the implant with signs of use, and some damage around the external threads likely due to the removal process.The implant's internal drive feature was damaged.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are customer error - incorrect techniques used during placement.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
3I T3 TAPERED IMPLANT 6/5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18190530
Report Number0001038806-2023-02243
Device Sequence Number6541511
Product Code DZE
UDI-Device Identifier00844868029861
UDI-Public(01)00844868029861(17)250113(10)2019120893
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Catalogue NumberBOPT6511
Device Lot Number2019120893
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/20/2023
04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic